MAUDE Adverse Event Report: SMITH & NEPHEW, INC. MTX CEM CUP P HEAD 32MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. MTX CEM CUP P HEAD 32MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number MT2232
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/12/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery damaged impactor was noticed right before it was to be used.Cup was placed by hand.No backup device was available so procedure delayed more than 30 minutes.
 
Additional Manufacturer Narrative
The affected matrix cemented cup placement head was not returned for evaluation, therefore a product analysis could not be performed.After repeated requests, smith and nephew has been unable to obtain a batch number.A device history record cannot be completed.Complaint history review could not be performed with any accuracy due to lack of batch information.Without the return of the actual product involved and no batch information available, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.

Brand Name
MTX CEM CUP P HEAD 32MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8604530
Report Number1020279-2019-01899
Device Sequence Number2359058
Product Code LXH
UDI-Device Identifier03596010012333
UDI-Public03596010012333
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMT2232
Initial Date Received by Manufacturer 04/22/2019
Supplement Date Received by Manufacturer04/22/2019
Initial Report FDA Received Date05/13/2019
Supplement Report FDA Received Date10/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1